MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH SUCTION/IRRIGATION TUBE, 5 X 360 MM, BUTTON, UNIPOLAR, FOR HIQ+ HANDLE; SUCTIONIRRIGATION SYSTEM (HANDLE, VALVE TUBING, SUCTIONIRRIGATION TUBE)

OLYMPUS WINTER & IBE GMBH SUCTION/IRRIGATION TUBE, 5 X 360 MM, BUTTON, UNIPOLAR, FOR HIQ+ HANDLE; SUCTIONIRRIGATION SYSTEM (HANDLE, VALVE TUBING, SUCTIONIRRIGATION TUBE)
Model Number WA51138A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified therapeutic procedure, a fragment of the electrical insulation of the suction/irrigation tube broke off and fell into the patient¿s body cavity.No further information was provided but there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to the manufacturer for evaluation/investigation but to olympus medical systems corporation (omsc), japan (returned to omsc on 2020-10-14).The investigation confirmed that the insulation coating of the suction/irrigation tube is damaged and a fragment is missing.This damage was most likely caused by an unintended contact with another surgical instrument.Therefore, this event/incident was attributed to use error.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the suction/irrigation tube without showing any abnormalities.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
SUCTION/IRRIGATION TUBE, 5 X 360 MM, BUTTON, UNIPOLAR, FOR HIQ+ HANDLE
Common Device Name
SUCTIONIRRIGATION SYSTEM (HANDLE, VALVE TUBING, SUCTIONIRRIGATION TUBE)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key10599180
Report Number9610773-2020-00226
Device Sequence Number11667762
Product Code GCJ
UDI-Device Identifier04042761024341
UDI-Public04042761024341
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA51138A
Device Catalogue NumberWA51138A
Device Lot Number20403-0009
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1